How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Jo Your Own Question
Dr. Jo
Dr. Jo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 2725
Experience:  DVM from Iowa State University in 1994; actively engaged in private regular and emergency practice since that time.
36050890
Type Your Dog Veterinary Question Here...
Dr. Jo is online now
A new question is answered every 9 seconds

My dig ate phentermine 3omg

Customer Question

My dig ate phentermine 3omg
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Jo replied 1 year ago.
Hello,
I'm Dr. Jo and I'm here to help you with your question about Duffy. I'm so sorry he's done this and has you worried, but glad you're looking for the information you need.
You may join the conversation at any time by typing in what you want to say then clicking REPLY. That way we can chat back and forth until you're satisfied with the information I've provided and are happy to give me a positive rating.
I am accessing my database on the toxic dose of phentermine and will have the information in hand in a few moments.
In the meantime, please tell me the following...
1. How long ago did this happen?
2. How much does Duffy weigh?
3. Does Duffy take any other medications?
4. Is Duffy otherwise healthy?
Thank you.
Customer: replied 1 year ago.
20 pdo 30 minutes ago no other mess yes healthy
Customer: replied 1 year ago.
Are you there
Expert:  Dr. Jo replied 1 year ago.
Thank you for the extra information.
While it's soon enough after ingestion to induce vomiting, I don't think the risks of doing so outweigh the benefits at this point.
Typically severe signs of phentermine toxicity start at about 5 mg/kg. That means a dog Duffy's size (20 pounds = 9kg) isn't expected to have severe problems until he's had more than 45mg.
When a 20 pound dog receives more than 45mg of phentermine, Central Nervous System signs tend to predominate: agitation, tremors (unlikely to see seizures at this dose).
Phentermine has a pretty rapid onset of action, typically within 2 hours. So if after 3 hours Duffy isn't showing any symptoms, you may not see much of anything to worry about.
If you'd rather not take any chances, I'd advise taking him to an ER right away so they can induce vomiting, but - as I said - that's a judgement call and not without risk.
Also, if there's a chance he ate more than one 30mg tablet, I'd advise seeking emergency care.
I hope this offers you some peace of mind.
Expert:  Dr. Jo replied 1 year ago.
Do you have any questions after reviewing the information I provided?
Expert:  Dr. Jo replied 1 year ago.
Please rest assured I am here to help.
You may still reply when you return online. I will be notified of your response via email and will do my best to help.
Please remember I am here for you and am happy to discuss this with you until you are satisfied with the information I've provided.
You may return to this page at any time to review the information and/or post more. I will be notified of your response via email and will do my best to help.
If you are satisfied with the information I've provided so far, I'll kindly ask you to rate my response on your way out of the chat, as this is the only way I am compensated for my time and effort.
If you are not, please let me know how else I may be of assistance.
Thank you for using our website.
Expert:  Dr. Jo replied 1 year ago.
Just checking in to ask how Duffy is doing now. Because of the way this medication works, if he hasn't had any problems yet, he isn't likely to now.
I hope he's doing all right. Please take a moment to send an update when you can.
Thank you.
Expert:  Dr. Jo replied 1 year ago.
Hi Jackie,

I'm just following up on our conversation about Duffy. How is everything going?

Dr. Jo